Lancaster EPrints

Large Deflection of Imperfect Plates by Iterative BE‐FE Method

Ye, Jianqiao (1994) Large Deflection of Imperfect Plates by Iterative BE‐FE Method. Journal of engineering mechanics-Asce, 120 (3). pp. 431-444. ISSN 0733-9399

Full text not available from this repository.

Abstract

The nonlinear behavior of rectangular thin plates with initial imperfections is studied in this paper by using an iterative boundary element and finite element method. The transverse and the in-plane deformations of the plates are analyzed, respectively, by the boundary element method and the finite element method. The coupling between these two deformations and the nonlinearity of the problem considered are taken into account by introducing initial strains and through an iterative procedure. Spline functions are used in both boundary element and finite element analysis. Imperfections, which are expressed by double Fourier series, are considered in the numerical examples, although the method is also applicable to other imperfections. Numerical results, dealing with large deflection of imperfect rectangular plates with either simply supported or clamped boundaries, are presented, discussed and compared with the results obtained by using alternative approaches. Upon assuming the absence of imperfections, the corresponding large deflection analysis of a perfect plate occurs as a particular case.

Item Type: Article
Journal or Publication Title: Journal of engineering mechanics-Asce
Subjects: T Technology > TA Engineering (General). Civil engineering (General)
Departments: Faculty of Science and Technology > Engineering
ID Code: 54275
Deposited By: ep_importer_pure
Deposited On: 21 May 2012 11:29
Refereed?: Yes
Published?: Published
Last Modified: 09 Apr 2014 23:28
Identification Number:
URI: http://eprints.lancs.ac.uk/id/eprint/54275

Actions (login required)

View Item